Avastin side effects?

Hi, I was diagnosed with stage 3c OC on 5/4/12. I had debulking, then 6 rounds of chemo, with the last 2 sessions over lapping with the start of a long regime of Avastin. I was to have 18 sessions in all, having the infusions every 3 weeks. I got to session 13 when I just started to feel a bit off colour, nothing I could put my finger on! Then after session 14 (approx 3days later). I felt very dizzy at work and just about slid down the door just as I was telling the managers I felt off colour! Paramedic was called giving me option of GP or hospital! Saying due to slightly raised temp I problaly had a slight virus/infection. Needless to say chose GP! Saw GP and had rest of week off with a couple of more very slight dizzy spells then they disappeared! Told hospital when I went for MOT but not bothered too much as same thought as GP and paramedic so had Avastin number 15, I normally doze during infusion but was woken up by feeling very dizzy and peculiar! Got the nurses attention and was taken into side room where all vitals were normal.. So I went back to sleep before waking up feeling normal, so was allowed to go home. Had a scan 5 days later went into see my CNS (who is also a friend) and mentioned these funny dizzy spells which I had and immediately taken into oncologist registrar who after a load of questions and examinations , advised me not to drive as they weren't fainting spells but some sort of mild fit! Arranged head scan and a consultant appointment for the following Friday! I had a couple of small turns between visits so when they saw me again I am not allowed to drive for another 3 weeks while more tests are arranged and temporarily have suspended Avastin till results are know! My query is has anyone else had anything else similar whilst on Avastin! The further I get from my last infusion the less funny turns I get!

15 Replies

oldestnewest
  • Hi I am sorry you are having so much trouble and I can't be much help on this, you could give the Ovacome helpline a ring and speak to Ruth Payne tel 0845 371 0554

    Best wishes love x G x

  • Dear Lynn

    I'm so sorry this still hasn't been resolved. I was just about to refer you to the Ovarian Cancer UK group on Facebook and then realised you're one and the same Lynn. Stupid me! I really hope you get some helpful feedback here. It does sound very worrying.

    Loads of love xxx Annie

  • Hi

    I am about to have my 15th treatment of Avastin but am alot further down the road than you as I was diagnosed in spring 2009 and this is my 7th line of treatment. I can't say I've experienced the extreme dizziness you are getting but I do get the very occasional time when I just have to stop what I'm doing and take a breath usually if I have been out for a long time or have been doing alot. My BP has increased while on Avastin and we have had to find a combination of medications to keep it in check, has this been an issue for you?

    You say you ususally sleep while having your treatment how long does yours take and do you have any additional drugs? My treatment only takes half an hour with a simple saline flush before and after.

    Your medical team seem to be looking after you well and having a friend as your CNS must be reassuring. I hope they get to the bottom of what's happening and that you can finish your treatment.

    Let us know how you get on.

    Hugs

    Janice

  • I only sleep/ doze for about 30 mins as get extreme fatigue cos of everything, but I had low blood pressure before I even started so the blood pressure isn't an issue for me! This dizziness and tiredness seem to be the only side effects I have had! So I am lucky! I think they will stop it now as only have 3 to go! Lynn xx

  • Hi Lynn

    How is your CA125 ? is it a good marker for you? hopefully your latest scan and all the tests you are having will be good news. Good luck

    Hugs

    Janice

  • I think it was last about 11 but I don't yet know if this is a good marker for me... I just know that they are happy!

  • Hi Lynn,

    Although I have read through everyone's posts and questions regularly for the last year I've (until now) not been brave enough to post! But your story sounded similar to mine & I thought I should get on & reply, so here goes! I was diagnosed April 2012 with stage 3 OC too (not sure of exact date as it was such a blur) after surgery on 30.3.12 (aged 31). I had usual 6 lots of chemo followed by avastin. I've just had my 21st lot of avastin with one lot to go (phew!). I've struggled all the way through with side effects which at first we thought were due to chemo/surgery/shock etc but now a lot seem to be linked with the avastin. I haven't suffered with the dizzy spells as such but I do suffer with blinding headaches, sinus pain & extreme exhaustion. I thought it may be just me but in June I had the fantastic opportunity to attend the penny brohn cancer centre in Bristol with 10 other lovely ladies. There were 3 of us on avastin at the moment & all three of us suffered with similar side effects. I mentioned this to my nurses & it seems that as more time passes & more ladies have avastin more side effects have been reported to the drugs company. I really hope your nurses and oncologist can find something to help you get through this so you can continue on your avastin journey, it may be worth them speaking to the drug co reps to see if anyone else has had the same experience. It feels like such a long treatment time but I keep saying to myself it (hopefully!) is making some difference!

    Sending you my best wishes.

    Louise x

  • Thanks Louise, I think you are the first person I have come across with first line Avastin, I was beginning to think I was alone here! I was 48 when diagnosed but it had been missed for over 2 years as most of the consultants I saw thought I was too young for OC, and I had never heard of it before the day of diagnosis! I had odd pains in bridge of my nose regularly but just assumed it was my new glasses that I couldn't get used to! Maybe not, after reading your side effects! Try ovarian cancer uk on face book as a lot of us of all ages on there!

  • How funny as I thought the same about my glasses before! Had the pads moved or had my face got fatter?!? But no, it seems it is the avastin! Apparently the avastin effects mucus production which is why we get the sinus problems, before I found out I had tried all sorts of sprays etc to help but I have given up & accepted it now. I'm sorry to hear it took a while for your diagnosis, I was very lucky that I had a quick diagnosis, 2 weeks between seeing gp & op, I didn't know any of the symptoms before & went into my op thinking it was a cyst, never expected to hear cancer mentioned!

  • Hi, Was just thinking of you yesterday and lo, you've appeared on here. How lovely! :-) Sarah (with the other engineer!!!) xx

  • Hi Louise I am glad you have come on board and have shared your experience with Lynn It does help when you have the similar experiences to share. It good to share with someone who is going through something similar. Good luck to you both on your Avastin treatment and I hope it works for you both. Jealous of the CA125 marker.!!

    Regards Barbara

  • I too am on Avastin after surgery and chemo. i was diagnosed end May last year and have now reached cycle 19 of avastin with three more to go.

    Having lost a lot of weight after diagnosis and surgery, I gradually started putting a bit of weight on and the oncologist increased slightly my dose of Avastin. I immediately had a dizzy spell as the infusion ended. I wonder if your dose was also increased??

    Another reason for dizzy spells I have been told is the speed the infusion is given. I have mine over an hour.

    Hope this may help.

  • I put on quite a bit of weight during chemo, and have been working at losing it slowly, they weigh me every time I go in for my MOT. This is so the consultant can work out my dose.

    Apparently my dizzy spells are more similar to a mild fit, including the first time with my hands shaking very badly, (some one had to hold the water for me). But I do think it is the Avastin as the further I get, I don't seem to be getting any more spells of his funny dizzy feeling! My infusion is over 30 mins! Still I should get an answer on 9/8/13. It is nice knowing I am not the only one on this Avastin and the other people are able to put my mind at rest over some of the funny things happening...

  • Hi Lynn, I had similar reaction when I had avastin back in 2009 when I was on the ICON 7trial.I ended up only having 10doses instead of the 16 recommended one's. At the time my Inc contacted the drug company who said there were no known side effects like this, but I knew it was the avastin as it got worse after each dose. It has gradually died down to an acceptable level, but I still get the "boat rocking" feeling, which I guess will always be there as its 4years later now. Hopefully your side effects will go much quicker than that!

    Take care

    Sue

  • Thanks, I have had my next dose delayed and already the dizziness has subsided greatly. So I await to see what my consultant says when I see them on Friday! Will put a post saying what happens then .....

You may also like...